Took Two Claritins (Loratadine), Tinnitus Spiked. Coincidence?

Discussion in 'Support' started by MisterMystery, Mar 27, 2015.

    1. MisterMystery

      MisterMystery Member

      Tinnitus Since:
      02/2014
      I accidentally took a second daily 24-hour Claritin on Wednesday morning after I forgot I had already had one a few minutes earlier. My Tinnitus spiked sharply on Thursday morning (including several instances of "fleeting" tinnitus) and is still driving me berserk. I've never had a problem with Claritin before, but I've read it's ototoxic, and the directions say not to take more than one every 24 hours. Is my T spike just a coincidence? Am I worrying over nothing?
       
    2. Carlo
      Balanced

      Carlo Member Benefactor

      Location:
      Italy
      Tinnitus Since:
      07/2013
      "Less than 2% of patients treated with Claritin develop tinnitus as a side effect" (source: italian hearing care organization). I'd not worry - ask the doctor to change anti allergic med in case. Good luck
       
    3. Lyna

      Lyna Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Claritin?
      Hello,

      Does anyone know if Claritin or Eustachian tube issues can cause constant ringing in the ears?
       
    4. Thuan

      Thuan Member

      Location:
      California
      Tinnitus Since:
      05/2018
      Cause of Tinnitus:
      Ear infection
      Before I had tinnitus, I took a lot of Claritin, Sudafed, and other anti-histamine medicine for my allergies seasonally for over 15 years. It never caused tinnitus for me. However, now that I do have tinnitus by an ear infection, it does spike my tinnitus volume. I don't believe Claritin can cause tinnitus unless you overdose it like crazy.

      Eustachian tube issues is known to cause tinnitus. To check on your doctor asap to get it cleared up because I read that chronic Eustachian tube issues can cause damage to the ear, which can lead to permanent tinnitus.

      Best of luck and don't delay seeing a proper ENT. Perhaps he can still help you if it's truly caused by Eustachian tube issues.
       
    5. Kriszti

      Kriszti Member Benefactor

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Eustachian tube issues can. I don't know about Claritin.
       

Share This Page

Loading...